MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. PLASMABLADE 4.0; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

MEDTRONIC NAVIGATION, INC. PLASMABLADE 4.0; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number PS200-040
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 08/06/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from a healthcare provider regarding a handpiece.It was reported that during pacemaker replacement surgery the surgical site was re-prepped with an alcohol-based chlorhexidine solution following patient movement and difficulty securing iv access, which required multiple interventions.A significant amount of the antiseptic solution migrated beneath the surgical drape and saturated the underlying draping material.The handpiece was then activated before the alcohol vapors had fully dissipated, resulting in ignition and a fire beneath the drape.The fire was extinguished within approximately one minute; however, the patient sustained second- and third-degree burns.No product defect was identified.
 
Additional Manufacturer Narrative
(h3): no parts have been received by the manufacturer for evaluation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PLASMABLADE 4.0
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette,co
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette,co
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
+1(763)526-5677
MDR Report Key50251414
Report Number1723170-2026-01150
Device Sequence Number15966555
Product Code GEI
UDI-Device Identifier00763000059842
UDI-Public(01)00763000059842(17)271031(10)2212008(20)01
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K073057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Type of Report Initial
Report Date (Section B) 08/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPS200-040
Device Catalogue NumberPS200-040
Device Lot Number2212008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2026
Initial Report FDA Received Date08/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale